Skip to Content

Would I be able to take Diphenhydramine tablets(hci 25mg)to help me sleep while taking the zoloft?

Responses (2)

mrsbusypharmdbee 30 Jul 2013

Yes, sertraline (Zoloft) and diphenhydramine HCl (Benadryl) as a sleep aid are fine together and using diphenhydramine. Avoid using OTC sleep aids with diphenhydramine that also contain acetaminophen, ibuprofen, or any other drugs unless you are experiencing pain that is contributing to your insomnia. Generic diphenhydramine is less expensive and contains what you want and only that. You can take up to 50mg, but keeping it to 25mg is always best if possible.

Also, try to use it sparingly. You can lose the drowsy, sleep aid effect if used too frequently.

Is your Zoloft causing insomnia? If so, what time of day are you taking it at? If at night, I suggest switching to taking it in the morning. Some people get a boost of energy from it, others become drowsy.

If your insomnia continues, see your doctor for other prescription alternatives.

(If you're wondering, my knowledge/information comes from both being a licensed pharmacist and prior to that, personal experience.)

Evilernie 30 Jul 2013

Thanks for the information I really appreciate it. By the way I suggest nobody take Trazodone. I only took it five days and it started giving me the withdrawal symptoms .After five days can you believe that. I'm doing okay now.

Delila 30 Jul 2013

Hi, great answer above! Just wanted to add, that taking the 2 together can increase the feelings of dizziness & drowsiness, so be careful driving, etc the next morning
https://www.drugs.com/interactions-check.php?drug_list=896-0,2228-0

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions